January 2018, 38(1): 75-90. doi: 10.3934/dcds.2018004

Regularity of elliptic systems in divergence form with directional homogenization

1. 

School of Mathematics and Statistics, Xi'an Jiaotong University, Xi'an 710049, China

2. 

Department of Mathematics, University of Iowa, Iowa City, IA 52242-1419, USA

* Corresponding author

Received  March 2016 Revised  July 2017 Published  September 2017

Fund Project: This research is supported by NSFC grant 11671316

In this paper, we study regularity of solutions of elliptic systems in divergence form with directional homogenization. Here directional homogenization means that the coefficients of equations are rapidly oscillating only in some directions. We will investigate the different regularity of solutions on directions with homogenization and without homogenization. Actually, we obtain uniform interior $W^{1, p}$ estimates in all directions and uniform interior $C^{1, γ}$ estimates in the directions without homogenization.

Citation: Rong Dong, Dongsheng Li, Lihe Wang. Regularity of elliptic systems in divergence form with directional homogenization. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 75-90. doi: 10.3934/dcds.2018004
References:
[1]

M. Avellaneda and F. H. Lin, Compactness methods in the theory of homogenization, Comm. Pure Appl. Math., 40 (1987), 803-847. doi: 10.1002/cpa.3160400607.

[2]

M. Avellaneda and F. H. Lin, $L^p$ bounds on singular integrals in homogenization, Comm. Pure Appl. Math., 44 (1991), 897-910. doi: 10.1002/cpa.3160440805.

[3]

A. Bensoussan, J. L. Lions and G. Papanicolaou, Asymptotic Analysis for Periodic Structures North-Holland Publ, 1978.

[4]

M. SH. Birman and M. Solomyak, On the negative discrete spectrum of a periodic elliptic operator in a waveguide-type domain, perturbed by a decaying potential, J. Anal. Math., 83 (2001), 337-391. doi: 10.1007/BF02790267.

[5]

R. BunoiuG. Cardone and T. Suslina, Spectral approach to homogenization of an elliptic operator periodic in some directions, Math. Meth. Appl. Sci., 34 (2011), 1075-1096. doi: 10.1002/mma.1424.

[6]

M. ChipotD. Kinderlehrer and G. V. Caffarelli, Smoothness of linear laminates, Arch. Rational Mech. Anal., 96 (1986), 81-96. doi: 10.1007/BF00251414.

[7]

H. Dong, Gradient estimates for parabolic and elliptic systems from linear laminates, Arch. Rational Mech. Anal., 205 (2012), 119-149. doi: 10.1007/s00205-012-0501-z.

[8]

H. Dong and S. Kim, Partial schauder estimates for second-order elliptic and parabolic equations, Calc. Var. Partial Differential Equations, 40 (2011), 481-500. doi: 10.1007/s00526-010-0348-9.

[9]

H. Dong and S. Kim, Partial schauder estimates for second-order elliptic and parabolic equations: A revisit, preprint, arXiv: 1502. 00886v1 (2015).

[10]

M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems volume 105 of Annals of Mathematics Studies. Princeton University Press, Princeton, NJ, 1983.

[11]

C. E. KenigF. H. Lin and Z. W. Shen, Homogenization of elliptic systems with Neumann boundary conditions, J. Amer. Math. Soc., 26 (2013), 901-937. doi: 10.1090/S0894-0347-2013-00769-9.

[12]

Y. Y. Li and L. Nirenberg, Estimates for elliptic systems from composite material, Comm. Pure Appl. Math., 56 (2003), 892-925. doi: 10.1002/cpa.10079.

[13]

T. A. Suslina, On homogenization for a periodic elliptic operator in a strip, St. Petersburg. Math. J., 16 (2004), 237-257. doi: 10.1090/S1061-0022-04-00849-0.

[14]

K. Yoshitomi, Band gap of the spectrum in periodically curved quantum waveduides, J. Differential Equations, 142 (1998), 123-166. doi: 10.1006/jdeq.1997.3337.

show all references

References:
[1]

M. Avellaneda and F. H. Lin, Compactness methods in the theory of homogenization, Comm. Pure Appl. Math., 40 (1987), 803-847. doi: 10.1002/cpa.3160400607.

[2]

M. Avellaneda and F. H. Lin, $L^p$ bounds on singular integrals in homogenization, Comm. Pure Appl. Math., 44 (1991), 897-910. doi: 10.1002/cpa.3160440805.

[3]

A. Bensoussan, J. L. Lions and G. Papanicolaou, Asymptotic Analysis for Periodic Structures North-Holland Publ, 1978.

[4]

M. SH. Birman and M. Solomyak, On the negative discrete spectrum of a periodic elliptic operator in a waveguide-type domain, perturbed by a decaying potential, J. Anal. Math., 83 (2001), 337-391. doi: 10.1007/BF02790267.

[5]

R. BunoiuG. Cardone and T. Suslina, Spectral approach to homogenization of an elliptic operator periodic in some directions, Math. Meth. Appl. Sci., 34 (2011), 1075-1096. doi: 10.1002/mma.1424.

[6]

M. ChipotD. Kinderlehrer and G. V. Caffarelli, Smoothness of linear laminates, Arch. Rational Mech. Anal., 96 (1986), 81-96. doi: 10.1007/BF00251414.

[7]

H. Dong, Gradient estimates for parabolic and elliptic systems from linear laminates, Arch. Rational Mech. Anal., 205 (2012), 119-149. doi: 10.1007/s00205-012-0501-z.

[8]

H. Dong and S. Kim, Partial schauder estimates for second-order elliptic and parabolic equations, Calc. Var. Partial Differential Equations, 40 (2011), 481-500. doi: 10.1007/s00526-010-0348-9.

[9]

H. Dong and S. Kim, Partial schauder estimates for second-order elliptic and parabolic equations: A revisit, preprint, arXiv: 1502. 00886v1 (2015).

[10]

M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems volume 105 of Annals of Mathematics Studies. Princeton University Press, Princeton, NJ, 1983.

[11]

C. E. KenigF. H. Lin and Z. W. Shen, Homogenization of elliptic systems with Neumann boundary conditions, J. Amer. Math. Soc., 26 (2013), 901-937. doi: 10.1090/S0894-0347-2013-00769-9.

[12]

Y. Y. Li and L. Nirenberg, Estimates for elliptic systems from composite material, Comm. Pure Appl. Math., 56 (2003), 892-925. doi: 10.1002/cpa.10079.

[13]

T. A. Suslina, On homogenization for a periodic elliptic operator in a strip, St. Petersburg. Math. J., 16 (2004), 237-257. doi: 10.1090/S1061-0022-04-00849-0.

[14]

K. Yoshitomi, Band gap of the spectrum in periodically curved quantum waveduides, J. Differential Equations, 142 (1998), 123-166. doi: 10.1006/jdeq.1997.3337.

[1]

M. Matzeu, Raffaella Servadei. A variational approach to a class of quasilinear elliptic equations not in divergence form. Discrete & Continuous Dynamical Systems - S, 2012, 5 (4) : 819-830. doi: 10.3934/dcdss.2012.5.819

[2]

Aram L. Karakhanyan. Lipschitz continuity of free boundary in the continuous casting problem with divergence form elliptic equation. Discrete & Continuous Dynamical Systems - A, 2016, 36 (1) : 261-277. doi: 10.3934/dcds.2016.36.261

[3]

Andrea Bonfiglioli, Ermanno Lanconelli and Francesco Uguzzoni. Levi's parametrix for some sub-elliptic non-divergence form operators. Electronic Research Announcements, 2003, 9: 10-18.

[4]

Emmanuel Hebey, Jérôme Vétois. Multiple solutions for critical elliptic systems in potential form. Communications on Pure & Applied Analysis, 2008, 7 (3) : 715-741. doi: 10.3934/cpaa.2008.7.715

[5]

Gary Lieberman. Nonlocal problems for quasilinear parabolic equations in divergence form. Conference Publications, 2003, 2003 (Special) : 563-570. doi: 10.3934/proc.2003.2003.563

[6]

Maria Rosaria Lancia, Valerio Regis Durante, Paola Vernole. Asymptotics for Venttsel' problems for operators in non divergence form in irregular domains. Discrete & Continuous Dynamical Systems - S, 2016, 9 (5) : 1493-1520. doi: 10.3934/dcdss.2016060

[7]

Dian Palagachev, Lubomira G. Softova. Quasilinear divergence form parabolic equations in Reifenberg flat domains. Discrete & Continuous Dynamical Systems - A, 2011, 31 (4) : 1397-1410. doi: 10.3934/dcds.2011.31.1397

[8]

Erik Kropat, Silja Meyer-Nieberg, Gerhard-Wilhelm Weber. Computational networks and systems-homogenization of self-adjoint differential operators in variational form on periodic networks and micro-architectured systems. Numerical Algebra, Control & Optimization, 2017, 7 (2) : 139-169. doi: 10.3934/naco.2017010

[9]

Sun-Sig Byun, Hongbin Chen, Mijoung Kim, Lihe Wang. Lp regularity theory for linear elliptic systems. Discrete & Continuous Dynamical Systems - A, 2007, 18 (1) : 121-134. doi: 10.3934/dcds.2007.18.121

[10]

Shuhong Chen, Zhong Tan. Optimal interior partial regularity for nonlinear elliptic systems. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 981-993. doi: 10.3934/dcds.2010.27.981

[11]

Luigi C. Berselli, Carlo R. Grisanti. On the regularity up to the boundary for certain nonlinear elliptic systems. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 53-71. doi: 10.3934/dcdss.2016.9.53

[12]

Raphaël Danchin, Piotr B. Mucha. Divergence. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1163-1172. doi: 10.3934/dcdss.2013.6.1163

[13]

Luisa Fattorusso, Antonio Tarsia. Regularity in Campanato spaces for solutions of fully nonlinear elliptic systems. Discrete & Continuous Dynamical Systems - A, 2011, 31 (4) : 1307-1323. doi: 10.3934/dcds.2011.31.1307

[14]

Shuhong Chen, Zhong Tan. Optimal partial regularity results for nonlinear elliptic systems in Carnot groups. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3391-3405. doi: 10.3934/dcds.2013.33.3391

[15]

Jinjun Li, Min Wu. Divergence points in systems satisfying the specification property. Discrete & Continuous Dynamical Systems - A, 2013, 33 (2) : 905-920. doi: 10.3934/dcds.2013.33.905

[16]

Genni Fragnelli. Null controllability of degenerate parabolic equations in non divergence form via Carleman estimates. Discrete & Continuous Dynamical Systems - S, 2013, 6 (3) : 687-701. doi: 10.3934/dcdss.2013.6.687

[17]

Jingxue Yin, Chunhua Jin. Critical exponents and traveling wavefronts of a degenerate-singular parabolic equation in non-divergence form. Discrete & Continuous Dynamical Systems - B, 2010, 13 (1) : 213-227. doi: 10.3934/dcdsb.2010.13.213

[18]

Guji Tian, Xu-Jia Wang. Partial regularity for elliptic equations. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 899-913. doi: 10.3934/dcds.2010.28.899

[19]

Jie Zhao. Convergence rates for elliptic reiterated homogenization problems. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2787-2795. doi: 10.3934/cpaa.2013.12.2787

[20]

Doyoon Kim, Hongjie Dong, Hong Zhang. Neumann problem for non-divergence elliptic and parabolic equations with BMO$_x$ coefficients in weighted Sobolev spaces. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4895-4914. doi: 10.3934/dcds.2016011

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (33)
  • HTML views (50)
  • Cited by (0)

Other articles
by authors

[Back to Top]